Diluting Ativan?

Posted

You are reading page 2 of Diluting Ativan?. If you want to start from the beginning Go to First Page.

Specializes in Emergency Medicine. Has 7 years experience.

PunkBenRN

Specializes in LTC, Medical, Telemetry. Has 3 years experience.

It doesn't have to be diluted, it's just so viscous that it hurts if you don't. It's like maple syrup. It also gives you a lot more control over how fast you're pushing it, if that's an issue.

igtgrnokbye

Specializes in looking busy. Has 2 years experience.

Consult your hospitals guidelines/drug guide 

If that fails ask yourself how you would want it administered to youself

On 11/18/2020 at 12:18 PM, Nicole5128 said:

I actually asked my ED pharmacist the other day and she said there's no need to dilute it and I asked if it would prevent it from being caustic to the veins? She said no

I would ask this individual to provide sources of information supporting her professional opinion that you can review. Because when I call my pharmacist for things like administration specifics (such as in the past when it wasn't as easy to quickly access full labeling information) the labeling information is exactly what the pharmacist would consult.

This is not to call her bluff, it's because if she has the information it will be good to know what it is and where similar information for other scenarios may be accessed by you in the future. She should be able to provide it if she isn't just talking...

I've always diluted per pharmacy guidelines for my 13 years of nursing

 

speedynurse, ADN, RN, EMT-P

Specializes in ER, Pre-Op, PACU.

I dilute most meds. The exception is the more benign meds like maybe Zofran. Opioids, benzos, Compazine, Reglan, etc. When I was in the ER, I often diluted these in a 10 cc syringe and gave it through a distal port in the IV saline tubing. The reason I did this though is because I had some patients with fairly big reactions when I gave some of these not diluted enough. They had a lot more side effects or had sort of that uncomfortable head rush or dizziness with the opioids. In general, the effects are the same with dilution and my patients don’t become traumatized with adverse reactions from giving a med too fast or too undiluted. Everyone’s body is different and I do think some people can’t handle meds given too fast.